Lots of men develop a penal rash at some point in their lives. In most cases, the penal rash comes quickly and leaves quickly. In other cases, it can hang around for a long time. Since penis health is something on the minds of most men, and because a penis rash can be a deterrent to sexual activity if a partner is made uncomfortable by the presence of one, most men want to determine the cause of any rash so that they know what steps to take to treat it.
Is it jock itch? A sign of a sexually transmitted infection? A reaction to chemicals in soap or laundry detergent? It can be any of these things – but can it also be due to a simple headache? The answer is yes – and no.
Not the headache, per se
Can a headache directly cause a penis rash? The answer is no. The stress or physical complications that result in the headache do not also cause a rash to burst forth on or around the penis. But if a guy experiences headaches – or fever, pains, etc. – regularly and therefore treats these ailments with certain medications, it is possible that those medications may bring about an unwanted penis rash.
Many people with headaches, arthritis, fever or similar ailments take non-steroidal anti-inflammatories (NSAIDs) to manage these issues. Although the name NSAIDs sounds strange, they are among the most common drugs around. That's because this class of medication includes the common everyday aspirin, as well as such popular drugs as ibuprofen and naproxen.
For most people, popping a few aspirin every now and then is not a big deal at all. But some people have what is called a fixed drug eruption (FDE) in response to NSAIDs. This is basically an allergic reaction, and it does not occur just to NSAIDs. Many other classes of drugs, including some antibiotics and sedatives, may provoke an FDE in a person who is allergic to them.
So what is an FDE? It's a lesion that appears in response to a drug, typically between 30 minutes and 8 hours after taking it. The lesion is circular or oval in shape, often reddish or brownish in coloration. There may also be a blister with the lesion. Sometimes, more than one lesion will appear, especially if taking several drugs at once. When there is more than one lesion, they can have a very rash-like appearance.
FDEs can show up anywhere on the body, including the penal. Often the penis rash they create is itchy or overly tender. Many men find that the presence of the lesions on the penis makes sex less enjoyable and may prefer to refrain from sex until the lesions have cleared up. Some doctors believe FDEs can be passed on, so wearing condoms during sex when an FDE is present is recommended.
FDA lesions go away typically after a few days; however, if a guy continues to use the medication that causes the eruption, they are likely to come back. Consulting with a doctor about possible alternative medications is advised.
When treating a headache results in a penal rash, there may be discomfort on the penal. Making use of a first rate penis health crème ( health professionals recommend Man1 Man Oil, which is clinically proven mild and safe for skin ) can help. If the lesion is “open” and oozing, avoid applying the crème. But if it is “closed,” applying a crème with a combination of moisturizers, such as Shea butter and vitamin E, can help soothe the damaged skin and encourage greater healing. It also helps if the crème includes vitamin D, often called the miracle vitamin because of its propensity to enhance health.